Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 184, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 4, 2011, 6:25 PM EDT for Beaufort County, South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 6:25 PM EDT (22:25 UTC)
- Expired
- Aug 4, 2011, 7:02 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:32 PM EDT | TSTM WND DMG | 2 Ese Beaufort, SC | TRESS AND POWER LINES DOWN AND PEAS SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS52 KCHS 042225
SVRCHS
SCC013-042330-
/O.NEW.KCHS.SV.W.0184.110804T2225Z-110804T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR BEAUFORT...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BEAUFORT...PORT ROYAL...LADYS ISLAND...FRIPP ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3230 8048 3228 8053 3233 8078 3244 8076
3254 8057 3252 8051 3249 8048 3249 8047
3245 8047 3243 8046 3243 8044 3233 8043
TIME...MOT...LOC 2223Z 260DEG 17KT 3241 8066
$$2 follow-up statements
896
WWUS52 KCHS 042249
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT THU AUG 4 2011
SCC013-042330-
/O.CON.KCHS.SV.W.0184.000000T0000Z-110804T2330Z/
BEAUFORT SC-
649 PM EDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL BEAUFORT COUNTY...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EDDINGS
POINT...OR ABOUT 9 MILES EAST OF BEAUFORT...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND AND LADYS ISLAND. LOCALIZED WIND GUSTS TO 60 MPH ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3228 8053 3235 8066 3243 8067 3252 8059
3253 8057 3252 8051 3249 8048 3249 8047
3245 8047 3243 8046 3243 8044 3233 8043
TIME...MOT...LOC 2249Z 260DEG 17KT 3243 8052
$$491
WWUS52 KCHS 042302
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT THU AUG 4 2011
SCC013-042312-
/O.CAN.KCHS.SV.W.0184.000000T0000Z-110804T2330Z/
BEAUFORT SC-
702 PM EDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT COUNTY
HAS BEEN CANCELLED...
AT 700 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
LAT...LON 3228 8053 3235 8066 3243 8067 3252 8059
3253 8057 3252 8051 3249 8048 3249 8047
3245 8047 3243 8046 3243 8044 3233 8043
TIME...MOT...LOC 2302Z 260DEG 17KT 3244 8045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:00 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 4:00 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT THU AUG 4 2011
...EXCESSIVE HEAT TO CONTINUE...
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. A COLD FRONT MAY APPROACH FROM THE NORTHWEST DURING THE
EARLY AND MIDDLE PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
DANGEROUSLY HOT CONDITIONS ARE IN PROGRESS ACROSS THE REGION WITH
THE MOST EXTREME HEAT OCCURRING FROM THE SAVANNAH METRO AREA
THROUGH BEAUFORT INTO THE CHARLESTON TRI-COUNTY AREA WHERE HEAT
INDICES ARE RUNNING 115-120 DEGREES. ALL HEAT RELATED WARNINGS
AND ADVISORIES WILL REMAIN IN FORCE THROUGH 8 PM...ALTHOUGH PARTS
MAY BE CANCELLED EARLY DEPENDING ON HOW TSTMS EVOLVE OVER THE
NEXT FEW HOURS.
SOME PRELIMINARY MAX HEAT INDICES AS OF 04/19Z...120 AT EAST
COOPER AIRPORT /LRO/...117 AT CHARLESTON EXECUTIVE AIRPORT
/JZI/...116 AT THE CHARLESTON AIRPORT /CHS/...116 AT HILTON HEAD
AIRPORT AND 114 AT HUNTER ARMY AIRFIELD /SVN/.
CONVECTIVE INITIATION IS ONGOING. ACTIVITY APPEARS TO BE ORGANIZING
ALONG TWO FEATURES. THE FIRST IS A RESIDUAL OUTFLOW BOUNDARY WHICH
STRETCHES FROM SOUTH-CENTRAL GEORGIA TO NEAR THE SAVANNAH AREA WITH
THE SECOND ALONG THE LEE-SIDE THROUGH EXTENDING FROM CENTRAL GEORGIA
THROUGH THE CSRA INTO THE SOUTH CAROLINA MIDLANDS. EXTREME
INSTABILITY IS IN PLACE WITH SBCAPES EXCEEDING 5000 J/KG IN PLACES
AND LI/S CLOSE TO -9C. HOWEVER...VISIBLE SATELLITE DATA SUGGEST
CAPPING IS STILL PREVALENT WITH LITTLE IF ANY VERTICAL DEVELOPMENT
NOTED IN THE CUMULUS FIELD OUTSIDE OF THE ABOVE MENTIONED FEATURES.
THIS SHOULD CHANGE SHORTLY AS CONVECTIVE TEMPERATURES ARE BREACHED
AND SHORTWAVE ENERGY UPSTREAM DRAWS CLOSER. WILL GO WITH A 20/50
PERCENT POP REGIME INTO THE EARLY EVENING HOURS WITH THE BULK OF THE
HIGH RESOLUTION GUIDANCE FAVORING THE GREATEST COVERAGE ALONG/SOUTH
OF I-16 IN THE VICINITY OF THE RESIDUAL OUTFLOW BOUNDARY. THIS SEEMS
REASONABLE GIVEN HOW RADAR AND MESOSCALE TRENDS ARE SETTING UP.
ISOLATED SEVERE TSTMS WILL BE POSSIBLE THROUGH LATE EVENING.
THE SPECIAL 04/18Z CHS RAOB SHOWS DCAPES IN EXCESS OF 1300 J/KG
WITH A DELTA EPT/S NEAR 42C. THIS IS QUITE IMPRESSIVE FOR THE PEAK
OF SUMMER. PRIMARY HAZARD WILL BE DAMAGING WINDS...ALTHOUGH A
HCAPES OF 1300 J/KG COULD SUPPORT A MARGINALLY SEVERE HAIL REPORT
IN THE MOST INTENSE STORMS. WEAK SHEAR SUPPORTS MORE OF A PULSE
CONVECTIVE MODE WITH SHORT DURATION ORGANIZATION POSSIBLE ALONG
MESOSCALE BOUNDARY COLLISIONS.
CONVECTION WILL GRADUALLY DIE OFF OVERNIGHT. LOWS WILL RANGE FROM
THE MID 70S FAR INLAND TO THE LOWER 80S AT THE COAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE FORECAST AREA WILL REMAIN WITHIN A WEAKNESS IN THE UPPER RIDGE
CURRENTLY STRETCHING ACROSS THE SOUTHERN UNITED STATES AND INTO THE
ATLANTIC. A SERIES OF SHORTWAVES WILL THUS BE ABLE TO IMPACT THE
SOUTHEAST STATES AND MAINTAIN A SWATH OF DEEP MOISTURE OVER THE
REGION. AT THE SURFACE...A TROUGH OF LOW PRESSURE AND ASSOCIATED
FRONT WILL LINGER ACROSS THE REGION AND PROVIDE AN ADDITIONAL FOCUS
FOR CONVECTIVE DEVELOPMENT WITH THE TYPICAL SEABREEZE BOUNDARY.
WEAKENING SUBSIDENCE...DEEP LAYER MOISTURE FROM UPPER LEVEL
ENERGY...AND FORCING FROM THE SURFACE TROUGH WILL COMBINE TO
SUPPORT IMPROVED THUNDERSTORM CHANCES FRIDAY THROUGH SUNDAY. HAVE
INDICATED POPS IN THE SOLID CHANCE RANGE OF 30 TO 40 PERCENT EACH
DAY ACCORDINGLY. HIGHEST CONFIDENCE IN THUNDERSTORM COVERAGE AT
THIS POINT IS ON SATURDAY...WHEN GFS AND NAM SHOW THE STRONGEST
SHORTWAVE SLIPPING EAST TOWARD THE FORECAST AREA. HAVE MAINTAINED
SOME MENTION OF RAIN POTENTIAL DURING THE OVERNIGHT HOURS DESPITE
WANING DIURNAL INSTABILITY AND HEATING...AS LARGE SCALE SUPPORT
FROM SHORTWAVE ENERGY AND SURFACE FEATURES COULD ALLOW ISOLATED
CONVECTION TO CONTINUE.
HIGH TEMPERATURES ON FRIDAY WILL REACH THE UPPER 90S AWAY FROM THE
LOCALLY COOLER COAST. DEWPOINTS ARE EXPECTED TO REMAIN IN THE MID
TO UPPER 70S DURING THE AFTERNOON HOURS...SUPPORTING HEAT INDICES
PEAKING AROUND 110 DEGREES ACROSS THE FORECAST AREA. ALTHOUGH
THERE IS SOME UNCERTAINTY REGARDING THE IMPACTS OF INCREASING SKY
COVER AND RAIN COVERAGE ON FRIDAY...LATEST THINKING IS THAT MOST
LOCATIONS WILL STILL REACH AT LEAST 105 DEGREE INDICES. HAVE THUS
ISSUED A HEAT ADVISORY BEGINNING AT NOON ON FRIDAY.
ALTHOUGH HIGH TEMPERATURES ON SATURDAY AND SUNDAY COULD TREND A
FEW DEGREES COOLER...ABUNDANT LOW LEVEL MOISTURE AND DAYTIME
DEWPOINTS IN THE UPPER 70S COULD MAINTAIN AT LEAST MARGINAL HEAT
ADVISORY CONDITIONS BOTH DAYS. HOWEVER...SCATTERED CONVECTION AND
THICKER CLOUD COVER COULD STILL CREATE A DIFFICULT TEMPERATURE
FORECAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A BROAD TROUGH WILL DEVELOP ALOFT OVER THE EAST AND SOUTHEAST STATES
DURING THE EARLY TO MIDDLE PART OF NEXT WEEK...AS A COLD FRONT
ATTEMPTS TO APPROACH FROM THE NORTHWEST. THE FRONT WILL MOST LIKELY
RUN OUT OF STEAM AS IT BECOMES PARALLEL TO THE WEST AND WEST-NW
FLOW ALOFT...SO A CONTINUATION OF ABOVE NORMAL TEMPERATURES WILL
AGAIN PREVAIL. RAIN CHANCES WILL FALL AS THE DRIER FLOW ALOFT
ALLOWS FOR SOME DECREASE IN DEEP LAYERED MOISTURE. WILL DROP
PROBABILITIES TO 30 PERCENT MONDAY...AND TO 20 PERCENT TUESDAY
THROUGH THURSDAY. 850 MB TEMPS ARE NEAR 20-21C...SO TEMPS WILL
REMAIN ABOVE SEASONAL NORMALS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WHILE VFR WEATHER WILL PREVAIL AT BOTH TERMINALS THROUGH 12Z
FRIDAY...THERE IS THE RISK OF A COUPLE OF HOURS OF MVFR CONDITIONS
IN CONVECTION LATE TODAY AND TONIGHT. FOR THAT REASON WE HAVE
CARRIED CB CLOUDS FROM 20Z-01Z AT KCHS AND FROM 20Z-03Z AT KSAV.
PROBABILITIES ARE HIGHER AT KSAV WHERE A MOISTURE AXIS WILL ALIGN
ITSELF LATER TODAY AND WHERE BEST BOUNDARY INTERACTION WILL OCCUR.
THUS WE SUSPECT THAT LATER TAF ISSUANCES WILL INDICATE A BETTER
RISK OF TSRA AT THAT TERMINAL. SW WINDS OF 8-12 KT WILL BACK
AROUND TO SOUTH WITH THE SEA BREEZE LATE THIS AFTERNOON/EVENING AS
SPEEDS INCREASE INTO THE LOWER-MID TEENS. SHOULD ANY TSRA IMPACT
THE TERMINALS...GUSTY WINDS ARE POSSIBLE.
EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS ATTM
WITH A GREATER THAN 30 PERCENT CONFIDENCE.
&&
.MARINE...
ANOTHER MODEST NOCTURNAL SURGE IS EXPECTED TONIGHT WITH WINDS
GENERALLY 15-20 KT EXPECT 20 KT OVER THE CHARLESTON COUNTY
COASTAL WATERS. THE UNDERLYING 8-10 SECOND BACK SWELL GENERATED BY
LOW PRESSURE OFF THE MID-ATLANTIC WILL DIMINISH TONIGHT WITH
COMBINED SEAS OF 2-4 FT EXPECTED.
THE COASTAL WATERS WILL REMAIN BETWEEN AN INLAND TROUGH OF LOW
PRESSURE AND THE SUB-TROPICAL ATLANTIC RIDGE FRIDAY THROUGH
SATURDAY...BEFORE THE SURFACE TROUGH AND ASSOCIATED BOUNDARY SHIFT
CLOSER TO THE COASTLINE ON SUNDAY.
WIND DIRECTIONS WILL BE SOUTHERLY FRIDAY THROUGH SATURDAY...THEN
VEER MORE SOUTHWEST SUNDAY INTO EARLY NEXT WEEK. SPEEDS WILL
GENERALLY HOLD AT 15 KT OR LESS...ALTHOUGH SEA BREEZE CIRCULATION
AND NOCTURNAL LOW LEVEL JETTING WILL OCCASIONALLY INCREASE WINDS TO
15 TO 20 KT AT TIMES. LONGER PERIOD SWELLS COULD BEGIN IMPACTING THE
COASTAL WATERS THIS WEEKEND INTO EARLY NEXT WEEK. THIS COULD ALLOW
FOR SEAS TO REACH AS HIGH AS 5 OR 6 FT SATURDAY NIGHT THROUGH EARLY
MONDAY ACROSS THE OUTER WATERS.
RIP CURRENTS...LONGER PERIOD SWELLS COULD IMPACT THE BEACHES LATE
THIS WEEKEND INTO EARLY NEXT WEEK. THIS COULD RESULT IN AN ENHANCED
RISK OF RIP CURRENTS.
&&
.CLIMATE...
RECORD HIGHS FOR 4 AUGUST
CHS...98/2006
CHL...100/1899
SAV...101/1954
RECORD HIGHS FOR 5 AUGUST
CHS...100/1954
CHL...102/1954
SAV...104/1954
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>116-137>141.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR GAZ087-088-
099>101-114>119-137>141.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
GAZ117>119.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042-047.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ040-042>045-
047>052.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
SCZ043>045-048>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 4, 3:39 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT THU AUG 4 2011 GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-047-051945- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON- INLAND JASPER- 339 PM EDT THU AUG 4 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST THROUGH LATE EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST BETWEEN 3 PM AND 9 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ118-SCZ043>045-052-051945- INLAND CHATHAM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- TIDAL BERKELEY- 339 PM EDT THU AUG 4 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST THROUGH LATE EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...THE COMBINATION OF A NEARBY TROUGH OF LOW PRESSURE...VARIOUS BOUNDARY INTERACTIONS AND A MOIST AND UNSTABLE ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN WEATHER HAZARD WILL BE THE RISK OF DAMAGING WINDS...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING IN HEAVY RAINS. THE MOST LIKELY TIME OF ANY SEVERE WEATHER IS BETWEEN 2 PM AND 10 PM FRIDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-051945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 339 PM EDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ139-141-051945- COASTAL LIBERTY-COASTAL MCINTOSH- 339 PM EDT THU AUG 4 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST THROUGH LATE EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...THE COMBINATION OF A NEARBY TROUGH OF LOW PRESSURE...VARIOUS BOUNDARY INTERACTIONS AND A MOIST AND UNSTABLE ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN WEATHER HAZARD WILL BE THE RISK OF DAMAGING WINDS...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING IN HEAVY RAINS. THE MOST LIKELY TIME OF ANY SEVERE WEATHER IS BETWEEN 2 PM AND 10 PM FRIDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH TROPICAL STORM EMILY MAY IMPACT THE BEACHES THIS WEEKEND INTO EARLY NEXT WEEK...POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ117-119-SCZ048>051-051945- COASTAL BRYAN-COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 339 PM EDT THU AUG 4 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST THROUGH LATE EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...THE COMBINATION OF A NEARBY TROUGH OF LOW PRESSURE...VARIOUS BOUNDARY INTERACTIONS AND A MOIST AND UNSTABLE ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN WEATHER HAZARD WILL BE THE RISK OF DAMAGING WINDS...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING IN HEAVY RAINS. THE MOST LIKELY TIME OF ANY SEVERE WEATHER IS BETWEEN 2 PM AND 10 PM FRIDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH TROPICAL STORM EMILY MAY IMPACT THE BEACHES THIS WEEKEND INTO EARLY NEXT WEEK...POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 4, 4:19 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM EXCESSIVE HEAT WINDSOR FOREST 31.98N 81.13W
08/04/2011 M115.0 F CHATHAM GA MESONET
QUALITY CONTROLLED MESOSNET SITE AT WINDSOR FOREST
REPORTED A HEAT INDEX OF 115 DEGREES.
&&
EVENT NUMBER CHS1100730Local storm report, Aug 4, 4:32 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM EXCESSIVE HEAT 12 NE CHARLESTON 32.90N 79.78W
08/03/2011 M116.0 F CHARLESTON SC AWOS
HEAT INDEX OF 116 OBSERVED AT EAST COOPER AIRPORT.
0115 PM EXCESSIVE HEAT 7 SW CHARLESTON 32.70N 80.00W
08/04/2011 M117.0 F CHARLESTON SC AWOS
A HEAT INDEX OF 117 DEGREES REPORTED AT CHARLESTON
EXECUTIVE AIRPORT.
0131 PM EXCESSIVE HEAT CHARLESTON 32.78N 79.94W
08/04/2011 M118.0 F CHARLESTON SC MESONET
A HEAT INDEX OF 118 DEGREES REPORTED AT THE COLLEGE OF
CHARLESTON OBSERVATORY IN DOWNTOWN CHARLESTON.
0155 PM EXCESSIVE HEAT 12 NE CHARLESTON 32.90N 79.78W
08/04/2011 M119.0 F CHARLESTON SC AWOS
EAST COOPER AIRPORT REPORTED A HEAT INDEX OF 119
DEGREES.
0300 PM EXCESSIVE HEAT 2 NW BURROUGHS 32.00N 81.27W
08/04/2011 M118.0 F CHATHAM GA MESONET
THE GEORGIA AUTOMATED ENVIRONMENTAL MONITORING NETWORK
OBSERVATION AT BAMBOO FARM COASTAL GARDENS REPORTED A
HEAT INDEX OF 118 DEGREES.
0301 PM EXCESSIVE HEAT CHARLESTON AIRPORT 32.90N 80.04W
08/04/2011 M116.0 F CHARLESTON SC ASOS
A HEAT INDEX OF 116 DEGREES OBSERVED AT THE CHARLESTON
INTERNATIONAL AIRPORT.
0303 PM EXCESSIVE HEAT 5 NNW HUGER 33.16N 79.83W
08/04/2011 M115.0 F BERKELEY SC RAWS
THE WITHERBEE FIRE WEATHER RAWS SENSOR REPORTED A HEAT
INDEX OF 115 DEGREES.
0350 PM EXCESSIVE HEAT 3 E HILTON HEAD ISLAND 32.22N 80.70W
08/04/2011 M116.0 F BEAUFORT SC AWOS
A HEAT INDEX OF 116 DEGREES OBSERVED AT HILTON HEAD
AIRPORT.
0355 PM EXCESSIVE HEAT 1 WSW MONCKS CORNER 33.19N 80.04W
08/04/2011 M115.0 F BERKELEY SC AWOS
A HEAT INDEX OF 115 DEGREES OBSERVED AT MONCKS CORNER
MUNICIPAL AIRPORT.
0404 PM EXCESSIVE HEAT WINDSOR FOREST 31.98N 81.13W
08/04/2011 M115.0 F CHATHAM GA MESONET
QUALITY CONTROLLED MESOSNET SITE AT WINDSOR FOREST
REPORTED A HEAT INDEX OF 115 DEGREES.
&&
EVENT NUMBER CHS1100721 CHS1100723 CHS1100722 CHS1100724 CHS1100726
CHS1100725 CHS1100727 CHS1100728 CHS1100729 CHS1100730Local storm report, Aug 4, 5:05 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM EXCESSIVE HEAT 4 NW BEAUFORT 32.48N 80.72W
08/04/2011 M116.0 F BEAUFORT SC AWOS
HEAT INDEX OF 116 DEGREES OBSERVED AT BEAUFORT MARINE
CORPS AIRSTATION.
&&
EVENT NUMBER CHS1100731Special weather statement, Aug 4, 5:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT THU AUG 4 2011
GAZ118-119-SCZ047-048-051-042200-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
535 PM EDT THU AUG 4 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 600 PM EDT...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEPAGEVILLE...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...HUTCHINSON ISLAND...ISLE OF HOPE...SANDFLY...
SAVANNAH...SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...WHITEMARSH
ISLAND...WILMINGTON ISLAND AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8088 3196 8098 3203 8120 3210 8118
3217 8111
TIME...MOT...LOC 2135Z 281DEG 4KT 3207 8103Special weather statement, Aug 4, 6:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT THU AUG 4 2011
GAZ114-137-042230-
LONG-TATTNALL-
606 PM EDT THU AUG 4 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 630 PM EDT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD AND GLENNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3195 8207 3201 8192 3201 8182 3198 8180
3198 8176 3195 8174 3187 8176 3183 8171
3181 8198
TIME...MOT...LOC 2206Z 263DEG 20KT 3191 8188Special weather statement, Aug 4, 6:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 616 PM EDT THU AUG 4 2011 SCZ048-051-042245- BEAUFORT-COASTAL JASPER- 616 PM EDT THU AUG 4 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT COUNTIES THROUGH 645 PM EDT... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR EDWARDS BURTON RODGERS BRIDGE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BURTON...CLARENDON... LADYS ISLAND...LAUREL BAY...LEMON ISLAND...PORT ROYAL AND SHELL POINT... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3253 8075 3244 8056 3233 8081 3241 8092 TIME...MOT...LOC 2216Z 243DEG 6KT 3241 8078
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:20 PM EDT | Excessive Heat Warning | CHS | Berkeley, Colleton, Dorchester | 8 hr |
| Aug 4, 3:20 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 28 hr |
| Aug 4, 6:16 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Aug 4, 7:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.